Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 84, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 9, 2006, 2:33 PM CDT for Door County, Wisconsin. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2006, 2:33 PM CDT (19:33 UTC)
- Expired
- Jul 9, 2006, 3:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Door County, WI
The radar
The Green Bay radar (KGRB), 84 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 2:55 PM CDT | TSTM WND DMG | Institute, WI | POWERLINES REPORTED DOWN IN INSTITUTE. REPORTED RELAYED TO NWS FROM WFRV TV IN GREEN BAY. |
| Jul 9, 2:55 PM CDT | MARINE TSTM WIND 44 | Sturgeon Bay, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 1:49 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 091934
SVRGRB
WIC029-092015-
/O.NEW.KGRB.SV.W.0084.060709T1933Z-060709T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
233 PM CDT SUN JUL 9 2006
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DOOR COUNTY IN NORTHEAST WISCONSIN
* UNTIL 315 PM CDT
* AT 232 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS
STORM WAS LOCATED 9 MILES WEST OF EGG HARBOR...OR ABOUT 7 MILES
EAST OF MARINETTE...AND MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EGG HARBOR BY 255 PM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
IF ON OR NEAR THE BAY OF GREEN BAY...GET OFF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 4515 8746 4498 8756 4470 8729 4492 8714
4517 8706
$$
MGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:30 AM CDT, 11 hours 3 minutes earlier.
Area forecast discussion, Jul 9, 3:30 AM CDT, 11 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 AM CDT SUN JUL 9 2006 .SHORT TERM...TODAY/TONIGHT/MONDAY. MAIN CHALLENGE DURING THIS PERIOD WILL BE THE TODAY PORTION AS A VIGOUROUS S/W TROF DROPS SOUTHEASTWARD OVER THE GREAT LAKES REGION. AT 08Z...CONVECTION WITH THIS SYSTEM OVER NORTHEAST MINNESOTA AND WORKING TWD FAR NC WI THIS AM. LATEST TIMING HAS CONVECTION REACHING NC WI AROUND 12Z. THE 08Z SURFACE MAP SHOWS 3 MAIN SURFACE BOUNDARIES. THE FIRST BOUNDARY WAS A WEAK SURFACE TROF WHICH AIDED IN PRODUCING AN ISOLATED SHOWER OVER FAR NRN WISCONSIN OVERNIGHT BUT HAS WEAKENED. A SECOND PRESSURE TROF EXTENDS FROM THE WESTERN UP OF MI TO CENTRAL MINNESOTA WITH A MORE SIGNIFCANT WIND SHIFT TO THE NW. SO FAR NO CONVECTION IS DEVELOPING ALONG THIS SECOND TROF. THE AREA OF CONVECTION OVER NE MN ASSOCIATED WITH THE DIGGING S/W TROF. THE MAIN COLD FRONT LOCATED NORTH OF MINNESOTA WILL TRACK OVER THE AREA THIS AFTERNOON IN THE WAKE OF THE UPPER S/W TROF. MARGINAL INSTABILITY AND SURFACE CONVERGENCE WITH THE BOUNDARIES MAY COMBINE TO DEVELOP ISOLATED CONVECTION BY NOON...BUT BEST DYNAMICS WILL OCCUR WITH THE S/W TROF AND BEST HEIGHT FALLS DURING THE AFTERNOON BETWEEN 18Z AND 22Z. MARGINAL INSTABILITY AND INCREASED WINDS ALOFT COMBINED WITH PROGGED MODEL CONSENSUS DOWNCAPES NEAR 800 PROVIDE THE POTENTIAL OF ISOLATED SEVERE. WARM MID LAYER AND CIN MAY KEEP THE LID ON PCPN DEVELOPMENT THIS AM...HOWEVER BY EARLY AFTERNOON BUFKIT SOUNDING DATA SHOWS THE CIN AND WARM MID LAYER CAP IS ERODED WITH THE DIGGING S/W. WILL CONTINUE TO HIGHLIGHT THE HWO WITH THREAT. FOR TNT...MAY HAVE SOME LINGERING CONVECTION OVER FAR EASTERN WISCONSIN UNTIL THE S/W TROF DEPARTS TO THE EAST. SAT IMAGERY SHOW CLOUDS MAY LINGER UNTIL THE DRIER AIR NORTH OF THIS S/W TROF POURS IN. WINDS MAY BE A BIT GUSTY THIS EVENING UNTIL THE PRESSURE GRADIENT RELAXES AS A COOLER HIGH PRESSURE SYSTEM SETTLES OVER THE AREA. QUIET WEATHER RETURNS FOR THE START OF THE NEW WORK WEEK. .LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY HIGH PRESSURE WILL SLIDE ACROSS THE AREA MONDAY NIGHT...BRINGING MOSTLY CLEAR SKIES AND SEASONABLE TEMPERATURES. NEW 00Z MODELS QUICKER WITH RETURNING PRECIPITATION TO THE AREA TUESDAY AFTERNOON... AND PER COORDINATION WITH MILWAUKEE AND MARQUETTE...WILL ADD A CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON. HIGHEST CHANCES FOR RAIN WILL BE ACROSS CENTRAL WISCONSIN. WARM FRONT/SURFACE LOW EXPECTED TO LURK ACROSS THE AREA TUESDAY NIGHT AND WEDNESDAY...BRINGING A GOOD CHANCE OF THUNDERSTORMS DURING THE PERIOD. DEPENDING ON CLOUD COVER...ONGOING CONVECTION AND BOUNDARIES AROUND THE AREA WILL DETERMINE HOW STRONG THE STORMS WILL GET. SURFACE LOW/UPPER TROUGH SLOW TO MOVE EAST OF THE AREA...THEREFORE CHANCES FOR SHOWERS AND STORMS STILL LOOKS REASONABLE WEDNESDAY NIGHT INTO THURSDAY. BEYOND THURSDAY...GFS MODEL DEPICTING 850MB TEMPERATURES FROM +20 TO +23 C FROM FRIDAY THROUGH NEXT WEEKEND. DID RAISE MAX/MIN TEMPERATURES A FEW DEGREES EACH DAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/ECKBERG WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 9, 12:00 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SUN JUL 9 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1200 PM CDT SUN JUL 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA DURING THE AFTERNOON AND EVENING AS THE ATMOSPHERE BECOMES MORE UNSTABLE AHEAD OF AN APPROACHING COLD FRONT. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE MAIN THREAT AREA OF SEVERE WEATHER IS SOUTHEAST OF LINE FROM MARINETTE TO WAUTOMA. SEVERE STORMS ARE MORE LIKELY DURING THE LATE AFTERNOON AND EARLY EVENING. CLOSELY MONITOR LATER FORECASTS IF YOU HAVE OUTDOOR ACTIVITIES PLANNED TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SATURDAY THUNDERSTORMS ARE POSSIBLE DURING THE MIDDLE PART OF THE WEEK...AND AGAIN LATE IN THE WEEK AND INTO NEXT WEEKEND. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO BETTER DETAIL ANY RISK OF SEVERE WEATHER DURING THOSE TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. LMZ521-522-541>543-564-101700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1200 PM CDT SUN JUL 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA DURING THE AFTERNOON AND EVENING AS THE ATMOSPHERE BECOMES MORE UNSTABLE AHEAD OF AN APPROACHING COLD FRONT. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. SEVERE STORMS ARE MORE LIKELY DURING THE LATE AFTERNOON AND EARLY EVENING. AFTER COLD FRONT PASSAGE...NORTHEAST WINDS ARE EXPECTED TO INCREASE TO SMALL CRAFT ADVISORY LEVELS THIS EVENING. IF YOU HAVE ACTIVITIES PLANNED ON THE BAY OR LAKE THIS AFTERNOON OR TONIGHT CLOSELY MONITOR LATER FORECASTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SATURDAY THUNDERSTORMS ARE POSSIBLE DURING THE MIDDLE PART OF THE WEEK...AND AGAIN LATE IN THE WEEK AND INTO NEXT WEEKEND. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO BETTER DETAIL ANY RISK OF SEVERE WEATHER DURING THOSE TIMES. MG WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jul 9, 2:13 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
213 PM CDT SUN JUL 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 5 NNE PORTERFIELD 45.22N 87.76W
07/09/2006 E0.75 INCH MARINETTE WI AMATEUR RADIO
&&
SRFThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:28 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 47 min |
| Jul 9, 1:50 PM CDT | Special Marine Warning | GRB | 85 min | |
| Jul 9, 2:15 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 30 min |
| Jul 9, 2:44 PM CDT | Tornado Warning | GRB | Door | 16 min |
| Jul 9, 3:08 PM CDT | Special Marine Warning | GRB | 22 min | |
| Jul 9, 3:55 PM CDT | Marine Weather Statement | GRB | 50 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.